Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 13, 2006, 4:50 AM CST for 46 counties in Texas. It took effect at Jan 13, 2006, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2006, 4:50 AM CST (10:50 UTC)
- In effect from
- Jan 13, 2006, 6:00 AM CST
- Expired
- Jan 13, 2006, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 2398 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 131050 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 450 AM CST FRI JAN 13 2006 ...WIND ADVISORY IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 6 PM CST... .GUSTY NORTHWEST WINDS WILL OCCUR ACROSS ALL OF NORTH TEXAS TODAY...AS A STRONG SURFACE PRESSURE GRADIENT REMAINS IN PLACE OVER THE AREA. WIND SPEEDS WILL DIMINISH TOWARD LATE AFTERNOON... AS A SURFACE HIGH APPROACHES NORTH TEXAS. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131900- /O.NEW.KFWD.WI.Y.0004.060113T1200Z-060114T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 450 AM CST FRI JAN 13 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR ACROSS THE ENTIRE AREA TODAY...WITH A DANGER POSED TO HIGH PROFILE VEHICLES. THE GUSTY WINDS WILL ALSO RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF NORTH TEXAS TODAY. WIND SPEEDS WILL GRADUALLY DIMINISH TOWARD THE LATE AFTERNOON AND EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 65/DD
2 follow-up statements
000 WWUS74 KFWD 131805 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1205 PM CST FRI JAN 13 2006 ...WIND ADVISORY IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 6 PM CST... .GUSTY NORTHWEST WINDS WILL OCCUR ACROSS ALL OF NORTH TEXAS TODAY...AS A STRONG SURFACE PRESSURE GRADIENT REMAINS IN PLACE OVER THE AREA. WIND SPEEDS WILL DIMINISH TOWARD LATE AFTERNOON... AS A SURFACE HIGH APPROACHES NORTH TEXAS. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140000- /O.CON.KFWD.WI.Y.0004.000000T0000Z-060114T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1205 PM CST FRI JAN 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR ACROSS THE ENTIRE AREA TODAY...WITH A DANGER POSED TO HIGH PROFILE VEHICLES. THE GUSTY WINDS WILL ALSO RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF NORTH TEXAS. WIND SPEEDS WILL GRADUALLY DIMINISH TOWARD THE LATE AFTERNOON AND EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 13
000 WWUS74 KFWD 132336 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 536 PM CST FRI JAN 13 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... .DISCUSSION...WINDS ARE DECOUPLING AS THE ATMOSPHERE BEGINS TO COOL. IN ADDITION HIGH PRESSURE WILL BUILD IN ACROSS THE AREA TONIGHT. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. NORTHWEST WINDS OF 10 TO 20 MPH WILL CONTINUE THROUGH 8 PM...BEFORE DIMINISHING EVEN FURTHER. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140045- /O.EXP.KFWD.WI.Y.0004.000000T0000Z-060114T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 536 PM CST FRI JAN 13 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... WINDS ARE RAPIDLY DIMINISHING AS THE SUN SETS AND THE ATMOSPHERE COOLS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 13, 3:30 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jan 13, 3:30 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CST FRI JAN 13 2006 .DISCUSSION... THE COLD FRONT THAT PUSHED ACROSS THE AREA YESTERDAY EVENING CONTINUES TO MOVE EASTWARD ACROSS THE MISSISSIPPI VALLEY THIS MORNING. STRONG LOW-LEVEL COLD ADVECTION CONTINUES IN ITS WAKE...AS 1030+ MB PACIFIC HIGH BUILDS INTO THE SOUTHERN PLAINS. CRITICAL FIRE WEATHER CONDITIONS WILL BE REALIZED ACROSS ALL OF NORTH TEXAS ONCE AGAIN FOR MUCH OF THE DAY...AS DRY ADIABATIC LAPSE RATES WITHIN THE BOUNDARY LAYER PROMOTE EFFICIENT VERTICAL TRANSPORT OF HIGH MOMENTUM AIR THROUGH THE COLUMN. A WIND ADVISORY WILL LIKELY BE NEEDED FOR MUCH OF THE AREA...AND ESPECIALLY FOR LOCATIONS NORTH OF THE I-20 CORRIDOR...WHERE GUSTS MAY REACH 35 MPH. AS AXIS OF SURFACE RIDGE APPROACHES THE AREA THIS EVENING...EXPECT WINDS TO DIMINISH...WITH CLEAR SKIES RESULTING IN OPTIMAL RADIATIONAL COOLING AND A COLD NIGHT FOR THE ENTIRE REGION. UPPER RIDGE AXIS WILL PUSH ACROSS THE AREA DURING THE DAY ON SATURDAY...WITH MID/UPPER FLOW BACKING THROUGH THE DAY AS A HIGHLY AMPLIFIED LONGWAVE TROUGH MOVES ONSHORE ALONG THE WEST COAST. EXPECT MID AND HIGH LEVEL CLOUD COVER TO INCREASE FROM THE WEST DURING THE DAY. MEANWHILE...LOW-LEVEL FLOW WILL RESPOND TO THE GRADUALLY STRENGTHENING LEE TROUGH...WITH GUSTY SOUTHWEST WINDS POTENTIALLY LEADING TO ANOTHER CRITICAL FIRE WEATHER DAY ACROSS THE WESTERN COUNTIES ON SATURDAY. DISCREPANCIES IN MEDIUM RANGE MODEL GUIDANCE CONTINUE THIS MORNING...WITH THE GFS SOLUTION A BIT SLOWER...FURTHER NORTH WITH THE STRONGEST DYNAMICS...AND GENERALLY LESS AMPLIFIED THAN THE SOLUTIONS OFFERED BY THE NAM/UKMET/ECMWF. THIS LEADS TO LESS CONFIDENCE IN THE EXTENDED PORTION OF THE FORECAST...ESPECIALLY CONCERNING THE POTENTIAL FOR MUCH-NEEDED RAINFALL ACROSS NORTH TEXAS ON MONDAY. INCREASING ISENTROPIC LIFT DURING THE DAY ON SUNDAY WILL LIKELY RESULT IN THICKENING CLOUD COVER AND LIGHT SHOWERS/SPRINKLES ACROSS MUCH OF THE AREA. HOWEVER...IF THE GFS SOLUTION WERE TO VERIFY...THEN HIGHLY VEERED LOW-LEVEL FLOW WOULD LIKELY RESULT IN A RAPID EROSION OF LOW-LEVEL MOISTURE FROM THE WEST...WITH ONLY THE EASTERN PORTION OF THE FORECAST AREA EXPERIENCING BENEFICIAL RAINFALL. A MORE DIRECT FEED OF MOISTURE FROM THE GULF WOULD LIKELY RESULT IF THE NAM/UKMET/ECMWF WERE TO VERIFY...WITH HIGHER CHANCES FOR RAINFALL ACROSS THE ENTIRE AREA. GIVEN THE UNCERTAINTIES THAT STILL EXIST...WILL HOLD POPS IN THE CHANCE CATEGORY...AND CONTINUE TO PLACE HIGHER PROBABILITIES ACROSS THE EAST. AFTER THE SYSTEM MOVES EASTWARD ON TUESDAY...EXPECT AN INITIAL SHOT OF COOLER AIR FOLLOWED BY A GRADUAL WARMING TREND THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 34 66 46 / 0 0 0 0 WACO, TX 65 33 66 48 / 0 0 0 0 PARIS, TX 55 28 60 41 / 0 0 0 0 DENTON, TX 61 29 66 44 / 0 0 0 0 MCKINNEY, TX 60 29 65 45 / 0 0 0 0 DALLAS, TX 62 37 65 47 / 0 0 0 0 TERRELL, TX 61 33 64 46 / 0 0 0 0 CORSICANA, TX 63 35 64 47 / 0 0 0 0 TEMPLE, TX 65 34 66 48 / 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM FRIDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106- TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122- TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ135-TXZ141- TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-TXZ156-TXZ157- TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175. && 65/DD
Hazardous weather outlook, Jan 12, 11:02 PM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1102 PM CST THU JAN 12 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1102 PM CST THU JAN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A RED FLAG WARNING REMAINS IN EFFECT OVERNIGHT FOR ALL OF NORTH TEXAS DUE TO STRONG NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN... A RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM FRIDAY FOR GUSTY NORTH AND NORTHWEST WINDS AND VERY DRY CONDITIONS. THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...PARTICULARLY OVER THE EASTERN HALF OF NORTH TEXAS. A FEW STORMS MAY LINGER ACROSS THE FAR EASTERN SECTION EARLY MONDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS MAY RETURN TO NORTH TEXAS MONDAY AND THURSDAY AS SURFACE WINDS INCREASE AND DRY AIR RETURNS TO NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.